MAUDE Adverse Event Report: ARTHREX, INC. UNIVERSAL GLENOID INLAY SMALL; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNIVERSAL GLENOID INLAY SMALL; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNIVERSAL GLENOID INLAY SMALL
Health Effect - Clinical Code Pain (1994)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that patient underwent an insertion of an eclipse prosthesis with universal glenoid on (b)(6) 2016.After two years the ar-9121-01 glenoid inlay is partly rubbed and damaged.The patient was reported to have been doing well after surgery with a normal healing process.The patient began complaining about pain spreading to the ventral upper arm.He had this pain for about 4 weeks prior to (b)(6) 2019.The patient experienced no trauma.The patient underwent pain medication but there was no improvement.It was reported that the patient had no fever with relation to this incident.On (b)(6) 2019 there was a revision surgery where the pe inlay was exchanged and in addition ar-9343-18 humeral head was exchanged also.Update (b)(6) 2019: ar-9343-18 was exchanged because this needed to be removed for the exchange of the inlay.Revision surgery was finished successfully.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation revealed the interior surface of the glenoid had scratches and wear marks.One corner appears to be heavily worn and is cracking and chipping.The outside surface (peg side), show no marks of damage.The most likely caused is the wear and tear between the glenoid and the humeral head.

Brand Name
UNIVERSAL GLENOID INLAY SMALL
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8495649
Report Number1220246-2019-01011
Device Sequence Number1634032
Product Code PHX
UDI-Device Identifier00888867057418
UDI-Public00888867057418
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K182039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERSAL GLENOID INLAY SMALL
Device Catalogue NumberAR-9121-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/15/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date08/16/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;